Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 3, 2016, 8:11 PM CDT for Wright County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 8:11 PM CDT (01:11 UTC)
- Expired
- Jun 3, 2016, 8:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
County Wright County, MN
The radar
The Minneapolis radar (KMPX), 46 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290 WWUS83 KMPX 040111 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 811 PM CDT FRI JUN 3 2016 MNZ059-040145- WRIGHT- 811 PM CDT FRI JUN 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WRIGHT COUNTY THROUGH 845 PM CDT... AT 809 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SMITH LAKE...OR 14 MILES SOUTHWEST OF BUFFALO...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUFFALO...DELANO...MONTROSE...COKATO...HOWARD LAKE...WAVERLY...SMITH LAKE AND RASSAT. THIS INCLUDES U.S. HIGHWAY 12 BETWEEN MILE MARKERS 118 AND 139. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE TWIN CITIES. LAT...LON 4501 9419 4512 9421 4522 9387 4504 9379 TIME...MOT...LOC 0109Z 257DEG 23KT 4507 9413 $$ JPC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 7:55 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 3, 7:55 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 755 PM CDT FRI JUN 3 2016 .UPDATE... Issued at 711 PM CDT Fri Jun 3 2016 Updated to include 00z aviation discussion below. && .SHORT TERM...(This evening through Saturday) Issued at 400 PM CDT Fri Jun 3 2016 A 300mb streamline analysis overlaid with the 400-250mb potential vorticity pretty much tells you all you need to know about what is happening with the weather this afternoon. Through the day, we have seen great divergence with the streamlines over MN. This broad upper divergence has resulted in the broad area of showers and cloud cover that has plagued much of our area through the day. As for the potential vorticity, this highlights the location of the upper trough moving across the Dakotas, which has helped generate the cluster of thunderstorms that recently moved through Aberdeen, SD. The broad area of rain and clouds really did in our severe threat for today, but there is still some potential out in SW MN and around Eau Claire. For SW MN, it is the cluster of storms moving through eastern SD that may pose a severe threat. There is a tongue of 1000- 1500 j/kg of MLCAPE that developed in the clearing along the I-29 corridor and expect the brunt of this thunderstorm cluster to head for SW and that instability with a wind and hail threat existing. For the Eau Claire area, a warm front sharpened just south of Eau Claire thanks to differential heating created by the cloud cover. Areas from La Cross over to Tomah warmed into the mid 80s (EAU only managed a 73 today) and this warmth will provide enough instability to warrant an isolated severe threat heading into central WI. For the rest of tonight, that PV feature will be moving across southern MN. Rain early today has really worked over the atmosphere, but forcing with the PV advection should be enough to continue scattered showers across southern MN into western WI through the night. Saturday, the surface low currently near Fargo will continue to deepen as it works into northern WI. Breezy northwest winds will develop in its wake, along with a broken to overcast cu/stratocu field. Cool mid-level temperatures will promote a diurnal increase in shower coverage, with the greatest coverage in precip over western WI, closer to the upper low. We also continue to see another area of enhanced shower coverage along the MN/Dakotas border. This looks to be the result of differential heating once again, with a bit of a surface coverage boundary likely setting up between the clouds of MN and the sun of the Dakotas. .LONG TERM...(Saturday night through Friday) Issued at 400 PM CDT Fri Jun 3 2016 Cooler temperatures and troughing will linger into early next week before a ridge builds in and temperatures soar by mid to late. The area will be under stronger northwest flow aloft for the Sunday through Monday night period. A shortwave will drop southeast in this flow and into northern MN/WI later Sun, then southward across the far eastern forecast area Sunday night into Monday night. A cold advection continues Sun in the northwest flow aloft with the shortwave bringing an even stronger shot of mid level cooling into the area later Sunday through MI, with diurnal warming, produces some rather steep low/mid level lapse rates. This with the deeper cyclonic flow suggests the need for small chances for rain in Wisconsin. More clouds Monday and low level cold advection, Monday's highs trend a few degrees below normal. Medium range model guidance in fairly good agreement for the troughing to move east of the region Tuesday, then for ridging to build east across the north- central CONUS Wednesday into Friday. High pressure builds southeast across the Upper Midwest Tuesday/Wednesday under the rising hgts aloft. Increasing southwest sfc-850MB flow between starts to spread lower level moisture and an increase of instability into MN/IA/WI Wed night. With the return of southerly flow and the moisture will also come warmer air. Highs will be well into the 80s late next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 711 PM CDT Fri Jun 3 2016 Not more left in the way of showers and thunderstorms across the area. What is left is not all that strong so will look for mainly MVFR precipitation over the next 4 or so hours. After a few hour overnight break then showers will move back in around daybreak and last through much of the day tomorrow. Mainly a hit-and-miss variety but enough to produce periods of rain. However, the rain will be light but will be accompanied by MVFR, and possibly IFR, ceilings for much of the day tomorrow due to subsidence and continued low level moisture residing in the area. Conditions finally look to return to VFR by tomorrow evening. KMSP...VFR expected through the overnight hours although the dissipating cluster of showers and thunderstorms in western Minnesota may briefly produce MVFR conditions later this evening. Prior to daybreak, MVFR ceilings will develop and persist through much of the day tomorrow. Additional light rain showers are possibly tomorrow morning but not expecting anything to drop visibility to below 6SM. VFR conditions then expected by late afternoon. /OUTLOOK FOR KMSP/ SUN...VFR. Winds NW 10g20 kts. MON...VFR. Winds NW 10-15 kts. TUE...Chc MVFR. Winds NW 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && UPDATE...JPC SHORT TERM...MPG LONG TERM...CLF AVIATION...JPC
Hazardous weather outlook, Jun 3, 10:21 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1021 AM CDT FRI JUN 3 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041530- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1021 AM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING. A FEW STORMS MAY BE STRONG TO SEVERE EAST OF I-35, AND COULD PRODUCE TORNADOES. LATER THIS AFTERNOON STORMS WILL REDEVELOP ACROSS WESTERN MN. A FEW STORMS COULD BE STRONG TO SEVERE. THE MAIN THREAT WOULD BE LARGE HAIL AND STRONG WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY ACROSS THE AREA, AND SUNDAY OVER WEST CENTRAL WISCONSIN. THE THREAT FOR SEVERE WEATHER IS LOW WITH THESE STORMS...ALTHOUGH STRONGER STORMS COULD PRODUCE SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. JRB
In the hours before
Local storm report, Jun 3, 6:53 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
653 PM CDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD SAUK RAPIDS 45.60N 94.17W
06/03/2016 BENTON MN TRAINED SPOTTER
SPOTTER NOTED FUNNEL WAS RAGGED, BUT GETTING
CLOSER TO THE GROUND. OBSERVATION OCCURRED 5
MILES EAST OF SAUK RAPIDS.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 3, 6:59 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 PM CDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD 5 E SAUK RAPIDS 45.60N 94.06W
06/03/2016 BENTON MN PUBLIC
SPOTTER NOTED FUNNEL WAS RAGGED, BUT GETTING
CLOSER TO THE GROUND. OBSERVATION OCCURRED 5
MILES EAST OF SAUK RAPIDS.
&&
AZLocal storm report, Jun 3, 7:01 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
701 PM CDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD 5 E SAUK RAPIDS 45.60N 94.06W
06/03/2016 BENTON MN TRAINED SPOTTER
SPOTTER NOTED FUNNEL WAS RAGGED, BUT GETTING
CLOSER TO THE GROUND. OBSERVATION OCCURRED 5
MILES EAST OF SAUK RAPIDS.
&&
AZLocal storm report, Jun 3, 7:04 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
704 PM CDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG ST. MARTIN 45.51N 94.66W
06/03/2016 STEARNS MN PUBLIC
PORTION OF TURKEY BARN ROOF TORN AWAY. LARGE
PINE TREE SEVERED APPROXIMATELY 10 FEET OFF
THE GROUND. TIME ESTIMATED.
&&
AZLocal storm report, Jun 3, 7:05 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO ST. MARTIN 45.51N 94.66W
06/03/2016 STEARNS MN PUBLIC
PORTION OF TURKEY BARN ROOF TORN AWAY. LARGE
PINE TREE SEVERED APPROXIMATELY 10 FEET OFF
THE GROUND. TIME ESTIMATED.
&&
AZSpecial weather statement, Jun 3, 8:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 811 PM CDT FRI JUN 3 2016 MNZ059-040145- WRIGHT- 811 PM CDT FRI JUN 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WRIGHT COUNTY THROUGH 845 PM CDT... AT 809 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SMITH LAKE...OR 14 MILES SOUTHWEST OF BUFFALO...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUFFALO...DELANO...MONTROSE...COKATO...HOWARD LAKE...WAVERLY...SMITH LAKE AND RASSAT. THIS INCLUDES U.S. HIGHWAY 12 BETWEEN MILE MARKERS 118 AND 139. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE TWIN CITIES. LAT...LON 4501 9419 4512 9421 4522 9387 4504 9379 TIME...MOT...LOC 0109Z 257DEG 23KT 4507 9413 JPC
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:31 PM CDT | Special Weather Statement | MPX | Pierce | 44 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.